Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Jackson, MS

March 29, 2011Grenada County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2011, 9:58 PM CDT for Grenada County, Mississippi. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 9:58 PM CDT (02:58 UTC)
Expired
Mar 29, 2011, 10:15 PM CDT
In force
17 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:00 PM CDTHAIL 14 Nnw Grenada, MSFELL ALONG US 51 NEAR GEESLIN CORNER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 6:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS54 KJAN 300258
SVRJAN
MSC043-300330-
/O.NEW.KJAN.SV.W.0110.110330T0258Z-110330T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 1030 PM CDT

* AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GRENADA MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3388 8976 3388 8964 3387 8954 3370 8971
      3382 8994 3390 8993 3390 8992 3390 8977
TIME...MOT...LOC 0258Z 226DEG 36KT 3383 8981

$$

CME
1 follow-up statement
866 
WWUS54 KJAN 300315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT TUE MAR 29 2011

MSC043-300325-
/O.CAN.KJAN.SV.W.0110.000000T0000Z-110330T0330Z/
GRENADA MS-
1015 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRENADA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

LAT...LON 3388 8976 3388 8964 3387 8954 3370 8971
      3382 8994 3390 8993 3390 8992 3390 8977
TIME...MOT...LOC 0315Z 226DEG 36KT 3395 8966

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:35 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 29, 9:35 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT TUE MAR 29 2011

.DISCUSSION...WIDESPREAD CONVECTION IS ONGOING ACROSS THE FORECAST
AREA THIS EVENING AS A SERIES OF SUBTLE UPPER LEVEL DISTURBANCES
SHIFT EAST ACROSS THE CWA...AHEAD OF A STRONGER SHORTWAVE ALSO
WORKING ITS WAY EAST ACROSS THE CENTRAL PLAINS AND INTO THE
MID-MISSISSIPPI RIVER VALLEY.  THROUGH THE REMAINDER OF THE EVENING
AND INTO TONIGHT...THESE DISTURBANCES...COUPLED WITH A FAIRLY MOIST
AIRMASS...MODEST DEEP WIND SHEAR...ELEVATED INSTABILITY...AND STEEP
LAPSE RATES ALL AIDED IN THE CONTINUATION OF THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA.  THE PRIMARY
HAZARD WITH STORMS THAT DEVELOP WILL BE LARGE HAIL...WITH DAMAGING
WINDS BEING A SECONDARY CONCERN.  ALSO...THE POTENTIAL FOR A TORNADO
OR TWO AT THE MOMENT CAN'T BE RULED OUT ACROSS MY SOUTH GIVEN
CONVECTION THERE COULD BECOME ROOTED AT THE SURFACE AS A WARM FRONT
SITS VERY NEAR THAT AREA. AS A RESULT...IT'S LIKELY THAT THE CURRENT
TORNADO WATCH THERE...SET TO EXPIRE AT 10 PM...COULD BE EXTENDED FOR
AT LEAST A PORTION OF MY SOUTHERN ZONES.

THE POTENTIAL FOR HEAVY DOWNPOURS LEADING TO FLASH FLOODING IS ALSO
POSSIBLE...AND IS OCCURRING IN SOME LOCATIONS.  1-3 INCHES OF RAIN
IS CURRENTLY FALLING WITH A GOOD BIT OF THIS CONVECTION.  GIVEN HOW
DEEPLY MOIST OUR AIRMASS CURRENTLY IS...THE EXPECTED REDEVELOPMENT
OF CONVECTION THROUGH THE NIGHT UNTIL THE COLD FRONT PUSHES THROUGH
EARLY WEDNESDAY MORNING...AND THAT TRAINING OF STORMS IS
OCCURRING...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM
WEDNESDAY AND HAS BEEN EXTENDED FURTHER NORTH.

GRIDS AND ZONES ARE SHIPPING. /19/

&&

.PREV DISCUSSION... /ISSUED 430 PM CDT TUE MAR 29 2011/

..HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.

WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/

LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.

DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/

&&

.AVIATION...
MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  67  46  66 / 100  58  21  14
MERIDIAN      58  69  43  66 / 100  65  20  18
VICKSBURG     53  64  45  67 /  97  41  24  12
HATTIESBURG   65  75  52  70 / 100  74  37  11
NATCHEZ       55  62  45  67 /  96  52  34   8
GREENVILLE    50  62  41  63 /  97  23  16  20
GREENWOOD     50  64  41  64 / 100  36  16  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ042>066-
     072>074.

LA...NONE.
AR...NONE.
&&

19
Hazardous weather outlook, Mar 29, 3:16 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE MAR 29 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF
NORTHWESTERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL
TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS
ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST
OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

LAZ015-016-023>026-MSZ042>054-059-060-302030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES
ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED
HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE
INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI
OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY
MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ055>058-061>066-072>074-302030-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND
CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL
BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65
MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS
WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST
ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF
THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM
5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING
WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI
EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST
BEFORE MIDDAY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Mar 29, 9:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             GREENWOOD               33.52N 90.19W
03/29/2011  E1.00 INCH       LEFLORE            MS   LAW ENFORCEMENT

&&
Local storm report, Mar 29, 9:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 S EUDORA              33.05N 91.26W
03/29/2011  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

&&

DL
Local storm report, Mar 29, 9:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011  E1.00 INCH       COPIAH             MS   AMATEUR RADIO

            ALSO 40 MPH WINDS REPORTED

&&
Local storm report, Mar 29, 9:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011                   COPIAH             MS   LAW ENFORCEMENT

            TREES DOWN IN THE CITY

&&
Local storm report, Mar 29, 9:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             PHILADELPHIA            32.77N 89.11W
03/29/2011  E1.00 INCH       NESHOBA            MS   PUBLIC

&&

DL
Local storm report, Mar 29, 9:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     EDINBURG                32.80N 89.34W
03/29/2011                   LEAKE              MS   BROADCAST MEDIA

            A TREE FELL ON THE EDINBURG ATTENDANCE CENTER

0950 PM     HAIL             5 W GRENADA             33.77N 89.89W
03/29/2011  E1.00 INCH       GRENADA            MS   TRAINED SPOTTER

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 29, 7:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington57 min
Mar 29, 7:22 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson53 min
Mar 29, 7:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren62 min
Mar 29, 8:00 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
Mar 29, 8:16 PM CDTSevere Thunderstorm WarningJANRankin, Scott44 min
Mar 29, 8:27 PM CDTSevere Thunderstorm WarningJANSimpson, Smith63 min
Mar 29, 8:31 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton59 min
Mar 29, 8:46 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson74 min
Mar 29, 8:49 PM CDTFlash Flood WarningJANHinds, Rankin116 min
Mar 29, 9:01 PM CDTSpecial Weather StatementJANCarroll29 min
Mar 29, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore61 min
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Mar 29, 9:41 PM CDTTornado WarningJANSimpson30 min
Mar 29, 9:45 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale60 min
Mar 29, 9:55 PM CDTFlash Flood WarningJANScott2 hr
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningJANLowndes21 min
Mar 29, 10:23 PM CDTFlash Flood WarningJANClaiborne, Warren2 hr
Mar 29, 10:39 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Mar 29, 11:45 PM CDTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 29, 11:54 PM CDTFlash Flood WarningJANScott3 hr
Mar 30, 12:39 AM CDTSevere Thunderstorm WarningJANWarren56 min
Mar 30, 1:01 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson15 min
Mar 30, 1:16 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence29 min
Mar 30, 1:29 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis31 min
Mar 30, 1:31 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo22 min
Mar 30, 2:00 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis40 min
Mar 30, 3:15 AM CDTSpecial Weather StatementJANForrest20 min
Mar 30, 4:34 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Mar 30, 4:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren23 min
Mar 30, 6:25 AM CDTSpecial Weather StatementJANMadison30 min
Mar 30, 6:48 AM CDTSpecial Weather StatementJANMadison32 min
Mar 30, 6:54 AM CDTSpecial Weather StatementJANMarion31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.